Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 245, NWS Atlanta, GA

August 18, 20244 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2024, 3:48 PM EDT for 4 counties in Georgia. It was in force for 42 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2024, 3:48 PM EDT (19:48 UTC)
Expired
Aug 18, 2024, 4:30 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clayton County, GA, DeKalb County, GA, Fulton County, GA, Henry County, GA

The radar

The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 4:10 PM EDTTSTM WND DMG1 Ese Panthersville, GATree down blocking roadway along 2900 block of Da Vinci Blvd.
Aug 18, 4:10 PM EDTTSTM WND DMG2 Nnw Belmont, GATree down in roadway along 1400 block of golf link drive.
Aug 18, 4:15 PM EDTTSTM WND DMG1 S Gresham Park, GATree down on I285 WB just before I675.
Aug 18, 4:15 PM EDTTSTM WND DMG2 Ese Cedar Grove, GANumerous trees down in and around the Ellenwood Community near Linecrest Rd. Several homes and cars damaged severely by falling trees.
Aug 18, 4:15 PM EDTTSTM WND DMG3 Nw Hidden Valley Park, GAMultiple trees down in Ellenwood in the vicinity of Club Circle and Simmons Way, Lombard Rd and Ward Rd.
Aug 18, 4:18 PM EDTTSTM WND DMG1 Sse Cedar Grove, GATrees down along Jeffrey Drive in the Woodcrest community.
Aug 18, 4:20 PM EDTTSTM WND DMG2 Nnw Hidden Valley Par, GATree down on home along 3800 block of Brookstone Way.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 3:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
594 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

034 
WUUS52 KFFC 181948
SVRFFC
GAC063-089-121-151-182030-
/O.NEW.KFFC.SV.W.0245.240818T1948Z-240818T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
348 PM EDT Sun Aug 18 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern DeKalb County in north central Georgia...
  Northwestern Henry County in north central Georgia...
  South central Fulton County in north central Georgia...
  Northern Clayton County in north central Georgia...

* Until 430 PM EDT.

* At 347 PM EDT, a severe thunderstorm was located over Sweet Auburn,
  or over Atlanta, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Atlanta, Decatur, Jonesboro, East Point, Stockbridge, Forest Park,
  Riverdale, College Park, Clarkston, Morrow, Hapeville, Avondale
  Estates, Lake City, Lithonia, Pine Lake, Belvedere Park,
  Hartsfield-Jackson Airport, Candler-Mcafee, North Decatur, and
  Tucker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3368 8449 3368 8446 3373 8429 3384 8427
      3373 8410 3364 8414 3364 8418 3363 8418
      3360 8416 3357 8417 3352 8439
TIME...MOT...LOC 1947Z 315DEG 27KT 3375 8438 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
3 follow-up statements
227 
WWUS52 KFFC 181959
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
359 PM EDT Sun Aug 18 2024

GAC063-089-121-151-182030-
/O.CON.KFFC.SV.W.0245.000000T0000Z-240818T2030Z/
DeKalb GA-Henry GA-Fulton GA-Clayton GA-
359 PM EDT Sun Aug 18 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHWESTERN DEKALB...NORTHWESTERN HENRY...SOUTHEASTERN FULTON
AND NORTHERN CLAYTON COUNTIES...

At 359 PM EDT, a severe thunderstorm was located over Gresham Park,
or near Decatur, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Atlanta, Decatur, Jonesboro, East Point, Stockbridge, Forest Park,
Riverdale, College Park, Morrow, Hapeville, Avondale Estates, Lake
City, Belvedere Park, Hartsfield-Jackson Airport, Candler-Mcafee,
North Decatur, Rex, Hidden Valley Park, Conley, and Snapfinger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3368 8446 3373 8429 3379 8428 3369 8412
      3364 8414 3364 8418 3363 8418 3360 8416
      3357 8417 3352 8439 3365 8446
TIME...MOT...LOC 1959Z 315DEG 27KT 3369 8430 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
335 
WWUS52 KFFC 182012
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Sun Aug 18 2024

GAC121-182022-
/O.CAN.KFFC.SV.W.0245.000000T0000Z-240818T2030Z/
Fulton GA-
412 PM EDT Sun Aug 18 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FULTON COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central Georgia.

&&

LAT...LON 3365 8432 3371 8424 3369 8412 3364 8414
      3364 8418 3363 8418 3360 8416 3357 8417
      3353 8435 3360 8439
TIME...MOT...LOC 2012Z 315DEG 27KT 3362 8421 

$$

GAC063-089-151-182030-
/O.CON.KFFC.SV.W.0245.000000T0000Z-240818T2030Z/
DeKalb GA-Henry GA-Clayton GA-
412 PM EDT Sun Aug 18 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTH CENTRAL DEKALB...NORTHWESTERN HENRY AND NORTHEASTERN
CLAYTON COUNTIES...

At 412 PM EDT, a severe thunderstorm was located over Hidden Valley
Park, or 10 miles northeast of Jonesboro, moving southeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Jonesboro, Stockbridge, Forest Park, Morrow, Lake City, Hidden Valley
Park, Fort Gillem, Rex, Ellenwood, Snapfinger, and Conley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3365 8432 3371 8424 3369 8412 3364 8414
      3364 8418 3363 8418 3360 8416 3357 8417
      3353 8435 3360 8439
TIME...MOT...LOC 2012Z 315DEG 27KT 3362 8421 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
486 
WWUS52 KFFC 182021
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
421 PM EDT Sun Aug 18 2024

GAC063-089-151-182030-
/O.CON.KFFC.SV.W.0245.000000T0000Z-240818T2030Z/
DeKalb GA-Henry GA-Clayton GA-
421 PM EDT Sun Aug 18 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTH CENTRAL DEKALB...NORTHWESTERN HENRY AND NORTHEASTERN
CLAYTON COUNTIES...

At 420 PM EDT, a severe thunderstorm was located over Richardson
Park, or 8 miles north of McDonough, moving southeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Jonesboro, Stockbridge, Morrow, Hidden Valley Park, and Rex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3362 8425 3368 8420 3369 8412 3364 8414
      3364 8418 3363 8418 3360 8416 3357 8417
      3353 8435 3358 8437
TIME...MOT...LOC 2020Z 315DEG 27KT 3357 8415 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:13 PM EDT, 35 minutes earlier.

Area forecast discussion, Aug 18, 3:13 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
313 PM EDT Sun Aug 18 2024

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Monday)
Issued at 236 PM EDT Sun Aug 18 2024

Storms are already beginning to fire in north Georgia but are
generally staying below severe limits. The low clouds this morning
hanging on until 11am generally limited the amount of time that area
was allowed any deferential heating. The slight risk from SPC has
been expanded northward slightly but still well south of I-20. The
main risk still exists within this slight risk along the residual
boundary from the outflow last night. This is where parameters are
overall better for a strong to damaging wind threat. The lapse rates
are marginal at best so will likely not see a severe hail threat out
of these storms today. Winds will generally gust to around 20mph
today out of the west as temps rise into the low to mid 90s over
much of the area.

The front currently approaching north GA is expected to move
southward overnight into tomorrow morning which will result in an
overall pleasant day tomorrow with highs in the mid 80s to low 90s
and dewpoints in the 60s. The dry air behind the front will also
lead to a rain free day tomorrow so enjoy it if you can!

Hernandez

&&

.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 236 PM EDT Sun Aug 18 2024

No significant forecast concerns or weather impacts expected in
the long term period.

Mostly dry and slightly cooler weather pattern anticipated as
high amplitude upper ridge over the western CONUS and similar high
amplitude trough over the east, centered about 300 miles east of
the state, remains nearly stationary through Thursday with strong
NNW flow in the region. Shortwave traveling south in NNWly flow
over the Midwest on Thursday should help push longwave trough back
to the west and increase moisture into the area.

After this, still seeing ensemble consensus for upper low to slip
south into the northeast Gulf and travel WSW. Big system in the
NWUS also expected to kick upper ridge east into the Midwest so
warming temps and a bit more diurnal convection expected
continuing into the weekend. Can't rule out extreme heat here by
early next week if this pattern evolves as predicted with large
upper ridge moving into the OH and TN valleys. Low predictability
that far out even with good model consensus, so will do our best
to keep that thing away.

SNELSON

&&

.AVIATION...
(18Z TAFS)
Issued at 131 PM EDT Sun Aug 18 2024

IFR and LIFR stuck around long enough to limit the TS chances this
afternoon for the metro sites. Can't rule out an isolated TS but
that is a very low chance. The cu field should dissipate into the
evening as winds turn NW overnight and only high cirrus remains.
Could see some low end gusts this afternoon and evening up to
15-20kts.

//ATL Confidence...18Z Update...

Medium on TS chances.
High on all other elements.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  90  67  88 /  10   0   0   0
Atlanta         69  89  67  88 /  10   0   0   0
Blairsville     61  80  57  80 /  10  10   0   0
Cartersville    66  88  63  86 /  10   0   0   0
Columbus        71  93  69  92 /  50   0   0   0
Gainesville     67  88  66  87 /  10   0   0   0
Macon           69  91  69  90 /  40   0   0   0
Rome            68  87  64  85 /  10   0   0   0
Peachtree City  67  88  66  88 /  20   0   0   0
Vidalia         72  92  71  90 /  50   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Hernandez
LONG TERM....SNELSON
AVIATION...Hernandez
Hazardous weather outlook, Aug 18, 4:06 AM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
406 AM EDT Sun Aug 18 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
406 AM EDT Sun Aug 18 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated to scattered thunderstorms are possible across a
majority of the state. Some storms may become strong to severe,
especially south of Interstate 20, and capable of producing
damaging wind gusts and isolated large hail in addition to
frequent lightning and locally heavy rainfall. A Slight Risk
(level 2 out of 5) is in effect for portions of central and south
central Georgia.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

The probability for widespread hazardous weather is low. Isolated
thunderstorms are possible each afternoon from Thursday through
Saturday across south central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Aug 18, 2:57 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
257 PM EDT Sun Aug 18 2024

GAZ030-031-041>043-181930-
Polk GA-Douglas GA-Haralson GA-Carroll GA-Paulding GA-
257 PM EDT Sun Aug 18 2024

...A strong thunderstorm will impact portions of southern Paulding,
northeastern Haralson, northeastern Carroll, northwestern Douglas and
southeastern Polk Counties through 330 PM EDT...

At 256 PM EDT, a strong thunderstorm was over Eubank Lake, or 9 miles
northeast of Buchanan, moving southeast at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dallas, Villa Rica, Temple, Hiram, Yorkville, Draketown, Lake
Val-Do-Mar, Eubank Lake, and New Georgia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3387 8516 3398 8504 3387 8475 3374 8483
      3367 8500
TIME...MOT...LOC 1856Z 306DEG 15KT 3390 8506

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 18, 2:58 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
258 PM EDT Sun Aug 18 2024

GAZ031-032-181930-
Cobb GA-Paulding GA-
258 PM EDT Sun Aug 18 2024

...A strong thunderstorm will impact portions of northeastern
Paulding and northwestern Cobb Counties through 330 PM EDT...

At 258 PM EDT, a strong thunderstorm was over Cross Roads, or 8 miles
south of Cartersville, moving southeast at 20 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Marietta, Dallas, Smyrna, Kennesaw, Acworth, Powder Springs, Austell,
Hiram, Fair Oaks, White Water Park, Burnt Hickory Ridge, Lost
Mountain Park, Jim R Miller Park, Cross Roads, Due West, Dobbins Air
Reserve Base, New Hope, and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3408 8482 3408 8470 3395 8448 3384 8458
      3382 8474 3404 8488
TIME...MOT...LOC 1858Z 319DEG 15KT 3404 8479

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 18, 2:59 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
259 PM EDT Sun Aug 18 2024

GAZ021-022-033-181930-
North Fulton GA-Cherokee GA-Forsyth GA-
259 PM EDT Sun Aug 18 2024

...A strong thunderstorm will impact portions of central Cherokee,
west central Forsyth and northeastern Fulton Counties through 330 PM
EDT...

At 259 PM EDT, a strong thunderstorm was over Buffington, or over
Canton, moving southeast at 20 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Canton, Mountain Park, Roswell, Alpharetta, Milton, Holly Springs,
Buffington, Free Home, Hickory Flat, Union Hill, Birmingham,
Holbrook, and Lathemtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3417 8417 3405 8423 3400 8438 3404 8441
      3407 8442 3407 8444 3425 8457 3433 8445
TIME...MOT...LOC 1859Z 311DEG 18KT 3424 8444

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Local storm report, Aug 18, 3:13 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
313 PM EDT Sun Aug 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     Tstm Wnd Dmg     1 NNE Peachtree City    33.41N 84.57W
08/17/2024                   Fayette            GA   NWS Employee

            Several trees were downed at the
            intersection of North Peachtree Parkway and
            Flat Creek Road.

&&
Special weather statement, Aug 18, 3:24 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
324 PM EDT Sun Aug 18 2024

GAZ020-031-032-182000-
Cobb GA-Bartow GA-Paulding GA-
324 PM EDT Sun Aug 18 2024

...A strong thunderstorm will impact portions of northeastern
Paulding, northwestern Cobb and south central Bartow Counties through
400 PM EDT...

At 324 PM EDT, a strong thunderstorm was near Stilesboro, or 7 miles
southwest of Cartersville, moving southeast at 30 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Marietta, Cartersville, Kennesaw, Acworth, Hiram, Emerson, Cross
Roads, Burnt Hickory Ridge, Due West, Lost Mountain Park, Kennesaw
State University, and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3408 8492 3413 8486 3405 8455 3391 8462
      3388 8476
TIME...MOT...LOC 1924Z 302DEG 26KT 3407 8487

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 18, 3:31 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 PM EDT Sun Aug 18 2024

GAZ022-033-034-182000-
North Fulton GA-Forsyth GA-Gwinnett GA-
331 PM EDT Sun Aug 18 2024

...A strong thunderstorm will impact portions of southwestern
Forsyth, northwestern Gwinnett and northeastern Fulton Counties
through 400 PM EDT...

At 331 PM EDT, a strong thunderstorm was over Milton, or near
Mountain Park, moving southeast at 20 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Peachtree Corners, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Milton, Duluth, Suwanee, Norcross, Berkeley Lake, Mechanicsville, and
Brookwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3404 8401 3392 8409 3392 8425 3412 8438
      3413 8436 3414 8436 3417 8428
TIME...MOT...LOC 1931Z 315DEG 19KT 3411 8430

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:10 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Fulton50 min
Aug 17, 8:15 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Henry, Spalding45 min
Aug 17, 8:32 PM EDTSpecial Weather StatementFFCLamar, Meriwether, Pike, Spalding, Upson43 min
Aug 17, 8:32 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe, Taliaferro, Wilkes43 min
Aug 17, 8:50 PM EDTSevere Thunderstorm WarningFFCBibb, Butts, Fayette, Henry, Jasper, Jones and 4 more40 min
Aug 17, 9:30 PM EDTSevere Thunderstorm WarningFFCButts, Lamar, Monroe30 min
Aug 18, 2:21 PM EDTSpecial Weather StatementFFCBartow24 min
Aug 18, 2:57 PM EDTSpecial Weather StatementFFCPaulding33 min
Aug 18, 2:58 PM EDTSpecial Weather StatementFFCCobb32 min
Aug 18, 2:59 PM EDTSpecial Weather StatementFFCCherokee31 min
Aug 18, 3:24 PM EDTSpecial Weather StatementFFCPaulding36 min
Aug 18, 3:27 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton48 min
Aug 18, 3:31 PM EDTSpecial Weather StatementFFCGwinnett29 min
Aug 18, 4:04 PM EDTSpecial Weather StatementFFCHeard26 min
Aug 18, 4:06 PM EDTSpecial Weather StatementFFCCarroll24 min
Aug 18, 4:11 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Henry, Newton, Rockdale49 min
Aug 18, 4:19 PM EDTSpecial Weather StatementFFCNewton26 min
Aug 18, 4:24 PM EDTSpecial Weather StatementFFCFayette36 min
Aug 18, 4:35 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Newton, Spalding40 min
Aug 18, 4:39 PM EDTSpecial Weather StatementFFCTroup36 min
Aug 18, 4:43 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton, Putnam47 min
Aug 18, 4:48 PM EDTSpecial Weather StatementFFCFayette27 min
Aug 18, 4:53 PM EDTSpecial Weather StatementFFCCobb37 min
Aug 18, 4:58 PM EDTSevere Thunderstorm WarningFFCHarris, Troup47 min
Aug 18, 5:00 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard45 min
Aug 18, 5:01 PM EDTSpecial Weather StatementFFCHeard29 min
Aug 18, 5:04 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Monroe, Newton41 min
Aug 18, 5:19 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jasper, Jones, Monroe, Putnam41 min
Aug 18, 5:24 PM EDTSpecial Weather StatementFFCCarroll36 min
Aug 18, 5:26 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether49 min
Aug 18, 5:28 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Muscogee47 min
Aug 18, 5:34 PM EDTSpecial Weather StatementFFCLamar, Spalding26 min
Aug 18, 5:34 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson41 min
Aug 18, 5:37 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Spalding53 min
Aug 18, 5:42 PM EDTSpecial Weather StatementFFCTroup33 min
Aug 18, 5:44 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Twiggs, Washington, Wilkinson46 min
Aug 18, 5:49 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fayette, Fulton, Henry41 min
Aug 18, 5:58 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCBaldwin, Washington, Wilkinson29 min
Aug 18, 5:59 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton30 min
Aug 18, 6:05 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion40 min
Aug 18, 6:11 PM EDTSpecial Weather StatementFFCMonroe34 min
Aug 18, 6:15 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee31 min
Aug 18, 6:24 PM EDTSpecial Weather StatementFFCWashington36 min
Aug 18, 6:29 PM EDTSpecial Weather StatementFFCWilkinson31 min
Aug 18, 6:34 PM EDTSpecial Weather StatementFFCBibb26 min
Aug 18, 6:46 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster44 min
Aug 18, 6:49 PM EDTSpecial Weather StatementFFCMarion, Schley26 min
Aug 18, 6:52 PM EDTSpecial Weather StatementFFCPeach23 min
Aug 18, 6:55 PM EDTSpecial Weather StatementFFCJohnson35 min
Aug 18, 6:58 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Washington47 min
Aug 18, 7:01 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Twiggs44 min
Aug 18, 7:07 PM EDTSevere Thunderstorm WarningFFCHouston, Peach38 min
Aug 18, 7:15 PM EDTSevere Thunderstorm WarningFFCStewart, Webster34 min
Aug 18, 7:17 PM EDTSpecial Weather StatementFFCDooly, Sumter, Webster28 min
Aug 18, 7:20 PM EDTSpecial Weather StatementFFCEmanuel25 min
Aug 18, 7:25 PM EDTSevere Thunderstorm WarningFFCEmanuel50 min
Aug 18, 7:38 PM EDTSpecial Weather StatementFFCDooly37 min
Aug 18, 7:46 PM EDTSpecial Weather StatementFFCLaurens, Treutlen29 min
Aug 18, 7:47 PM EDTSpecial Weather StatementFFCBleckley, Pulaski28 min
Aug 18, 7:59 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Pulaski46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.